Alert archive / New Mexico / Flash Flood Warnings in 2004
Flash Flood Warning 14, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 21, 2004, 7:15 PM MDT for Santa Fe County, Torrance County, New Mexico. It was in force for 105 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2004, 7:15 PM MDT (01:15 UTC)
- Expired
- Jul 21, 2004, 9:00 PM MDT
- In force
- 105 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
Counties Santa Fe County, NM, Torrance County, NM
The radar
The Albuquerque radar (KABX), 84 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 1.3 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 125 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 3450 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 220115 FFWABQ NMC049-057-220300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 715 PM MDT WED JUL 21 2004 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN TORRANCE COUNTY IN CENTRAL NEW MEXICO EXTREME SOUTHERN SANTA FE COUNTY IN NORTH CENTRAL NEW MEXICO * UNTIL 900 PM MDT * AT 712 PM MDT...SKYWARN SPOTTERS REPORTED HEAVY RAIN 2 TO 3 MILES EAST OF EDGEWOOD AND IN THE VICINITY OF MORIARTY. A LARGE CLUSTER OF THUNDERSTORMS WAS MOVING SOUTHEAST AT 5 TO 10 MPH. VERY HEAVY RAIN AND FLASH FLOODING CAN BE EXPECTED IN THE MORIARTY AREA AND AREAS ALONG STATE ROAD 41 BETWEEN STANLEY AND MCINTOSH. SMALL HAIL AND GUSTY WINDS CAN ALSO BE EXPECTED. * OTHER LOCATIONS IN THE WARNING INCLUDE MCINTOSH AND STANLEY DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER INFORMATION. LAT...LON 3520 10579 3512 10617 3480 10610 3492 10568 $$ KJ
2 follow-up statements
000 WGUS75 KABQ 220144 FFSABQ NMC049-057-220300- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 745 PM MDT WED JUL 21 2004 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN TORRANCE AND EXTREME SOUTHERN SANTA FE COUNTIES 900 PM MDT... AT 740 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A CLUSTER OF STRONG THUNDERSTORMS CENTERED JUST SOUTHEAST OF MORIARTY. SINCE 645 PM...THUNDERSTORMS HAVE PRODUCED BETWEEN 1 AND 2 INCHES OF RAIN BETWEEN EDGEWOOD...STANLEY AND MORIARTY. THE HEAVIEST RAINS HAVE NOW SHIFTED SOUTH OF INTERSTATE 40 ABOUT 5 MILES SOUTHEAST OF MORIARTY. ADDITIONAL FLASH FLOODING IS EXPECTED THROUGHOUT THE WARNED AREA. BE ESPECIALLY CAUTIOUS IF TRAVELING ALONG INTERSTATE 40 NEAR MORIARTY OR STATE ROAD 41 BETWEEN STANLEY AND MCINTOSH. ANOTHER STRONG THUNDERSTORM WAS LOCATED BETWEEN ESCABOSA AND TORREON ALONG THE EAST SLOPES OF THE MANZANO MOUNTAINS. ALL THE STORMS WERE DRIFTING TOWARD THE SOUTH SOUTHEAST. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL STREAMS AND ARROYOS...POOR DRAINAGE AND LOW LYING AREAS. $$ KJ
000 WGUS75 KABQ 220215 FFSABQ NMC057-220300- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 815 PM MDT WED JUL 21 2004 ...HEAVY THUNDERSTORM RAINS CONTINUE TO POUND PARTS OF NORTH CENTRAL TORRANCE COUNTY...DIMINISHING ACROSS EXTREME SOUTHERN SANTA FE COUNTY... A FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN TORRANCE COUNTY AND EXTREME SOUTHERN SANTA FE COUNTY UNTIL 900 PM MDT. AT 810 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LARGE THUNDERSTORM COMPLEX PRODUCING VERY HEAVY RAIN STRETCHING FROM 10 MILES EAST OF ESTANCIA TO CLINES CORNERS. THE STORM COMPLEX WAS MOVING TOWARD THE SOUTH SOUTHEAST AT AROUND 10 MPH. ON THIS PATH...LOOK FOR HEAVY RAINS TO SPREAD ACROSS HIGHWAY 60 BETWEEN WILLARD AND ENCINO BEFORE 900 PM. ALSO...MOTORISTS ALONG HIGHWAY 285 BETWEEN CLINES CORNERS AND ENCINO MAY ENCOUNTER REDUCED VISIBILITIES IN HEAVY RAIN. ALTHOUGH HEAVY RAINS HAVE TAPERED OFF IN THE MORIARTY AND STANLEY AREAS...RUNOFF WILL CONTINUE TO POSE PROBLEMS FOR AT LEAST ANOTHER HOUR. IN ADDITION TO THE HEAVY RAINFALL...SMALL HAIL AND GUSTY WINDS CAN ALSO BE EXPECTED. $$ KJ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 3:00 PM MDT, 4 hours 15 minutes earlier.
Area forecast discussion, Jul 21, 3:00 PM MDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT WED JUL 21 2004 .DISCUSSION...CIRCULATION LEFT OVER FROM LAST NIGHT/S CONVECTION CONTINUES TO DRIFT SOUTHWESTWARD. BASED ON CURRENT MOVEMENT...MOST LIKELY WOULD SIGNIFICANTLY AFFECT ONLY FAR SOUTHEAST/SOUTHCENTRAL FORECAST AREA. CONVECTION FIRED BEFORE NOON OVER JEMEZ AND ALONG EAST SLOPES SANGRES. MORNING UPDATE ADDED LOCALLY HEAVY RAINS TO CENTRAL MTN CHAIN AND ADJACENT HIGHLANDS...AS STEERING FLOW TO MOVE STORMS IN THOSE AREAS TO THE SOUTH AND SOUTHWEST. WAS MULLING OVER A WATCH FOR FLASH FLOODING SOMEWHAT BASED ON FURTHER DEVELOPMENT OVER PLAINS...MAY HAVE TO WAIT FOR OUTFLOW TO INITIATE. TCC PROFILER INDICATING A NELY FLOW...SO STORMS NOT LIKELY TO DRIFT OFF MOUNTAINS AND OVER THE AREA. SATELLITE IMAGERY SUGGESTED SHORTWAVE MOVING OVER THE FOUR CORNERS REGION THIS AFTERNOON. UPPER DIFFLUENCE EAST AND SOUTH WOULD KEEP SOME ACTIVITY GOING AFTER MIDNIGHT. THURSDAY THE RIDGE AXIS REMAINS TO OUR WEST...FRONT STILL FORECAST TO APPROACH FAR NORTHEAST IN THE AFTERNOON. TIMING VARIES WITH MODEL PREFERENCES. ETA MOS MUCH STRONGER WITH N TO ELY WINDS ASSOCIATED WITH THE FRONT...GFS LESS SO. EXPECTED TO SEE LARGER QPF VALUES ON MESO AND ETA THAN CURRENTLY FORECAST THURSDAY NIGHT...BUT STILL SOME 50S POPS FORECAST BY GUIDANCE OVER NORTHEAST. GFS DOES PLACE A PCPN BULLSEYE OVER NORTHCENTRAL NM...AND FEEL FLOOD WATCH MAY NEED CONSIDERATION FOR THURSDAY NIGHT/FRIDAY. UPPER HIGH CENTER TO RETROGRADE THROUGH THE WEEKEND AND EARLY NEXT WEEK...BY MID TO LATE NEXT WEEK...GFS TRENDS TOWARD A PATTERN MORE TYPICAL OF THE SEASON. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 065/096 063/093 061 48111 GALLUP.................... 057/091 056/087 055 48111 GRANTS.................... 055/090 055/086 056 48211 GLENWOOD.................. 060/095 060/092 065 48222 CHAMA..................... 048/080 048/076 048 48323 LOS ALAMOS................ 057/085 055/079 054 48323 RED RIVER................. 043/075 041/067 040 48343 TAOS...................... 050/087 050/080 050 48333 SANTA FE.................. 056/087 055/082 053 48323 SANTA FE AIRPORT.......... 059/088 058/084 055 48323 ESPANOLA.................. 056/090 057/084 055 48323 ALBUQUERQUE HEIGHTS....... 068/093 066/088 065 48323 ALBUQUERQUE VALLEY........ 067/094 065/089 064 48323 ALBUQUERQUE FOOTHILLS..... 066/090 065/085 063 48323 ALBUQUERQUE WEST MESA..... 067/093 066/089 064 48323 SOCORRO................... 068/094 064/090 063 48323 SANDIA PARK/CEDAR CREST... 060/083 060/080 059 48323 MORIARTY/ESTANCIA......... 056/088 055/085 053 48323 CARRIZOZO................. 062/089 062/084 055 48323 RUIDOSO................... 056/081 055/079 051 48333 RATON..................... 054/082 052/073 051 48344 LAS VEGAS................. 054/083 050/076 050 48343 ROY....................... 059/085 055/078 054 48334 CLAYTON................... 062/087 059/079 057 48334 SANTA ROSA................ 064/093 062/087 060 48323 TUCUMCARI................. 066/094 065/086 062 48323 FORT SUMNER............... 067/093 066/087 062 48323 CLOVIS.................... 066/094 064/085 062 48323 PORTALES.................. 066/094 064/087 062 48323 ROSWELL................... 069/097 068/092 067 48322 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 21, 6:00 AM MDT, 13 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT WED JUL 21 2004 NMZ001>021-026-221200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 600 AM MDT WED JUL 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER NORTHERN AND CENTRAL NEW MEXICO AND PERSIST INTO THE OVERNIGHT HOURS. THE BEST THREAT FOR ACTIVITY WILL BE ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. THUNDERSTORMS WILL HAVE THE ABILITY TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAINFALL...CAUSING MINOR FLOODING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND EVENING HOURS ON THURSDAY OVER NORTHERN AND CENTRAL NEW MEXICO. THE BEST THREAT FOR ACTIVITY WILL BE ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. THUNDERSTORMS WILL HAVE THE ABILITY TO PRODUCE FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL...CAUSING MINOR FLOODING. A SURFACE FRONT WILL PUSH THROUGH THE EASTERN PLAINS OF NEW MEXICO THURSDAY NIGHT INTO FRIDAY. THIS WILL INCREASE THE CHANCE FOR THUNDERSTORMS STATEWIDE...ESPECIALLY FOR THE EASTERN PLAINS. THESE STORMS WILL HAVE THE ABILITY TO PRODUCE FLOODING RAINS. AN ACTIVE WEATHER PATTERN IS EXPECTED THROUGH THE UPCOMING WEEKEND. REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 46/DPORTER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:33 PM MDT | Flash Flood Warning | ABQ | Guadalupe | 87 min |
| Jul 22, 4:15 PM MDT | Severe Thunderstorm Warning | ABQ | Sandoval | 60 min |
| Jul 22, 4:23 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 37 min |
Nearby
Flash Flood Warnings in New Mexico, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.